Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 15, 2014, 11:44:42 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 638887
  • Total Topics: 48501
  • Online Today: 282
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 151
Total: 154

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla and me  (Read 782 times)

0 Members and 1 Guest are viewing this topic.

Offline HIVidyas

  • Member
  • Posts: 5
Atripla and me
« on: March 16, 2012, 02:58:55 AM »
Hey, I've been stalking these forums now for a few months ever since I found out about being positive Early Janurary, but I figure that since I have a couple questions that the personal experience of others may be able to answer, I'd take the (for me relatively minor) plunge of joining up and asking.

For starters, I've had some of the classic side effects of being Atripla after a week. The first couple days I got decent sleep and I don't think my dreams were even that affected (or maybe they were, they did seem a bit more inventive than my normal dreams but nothing like the crazy stories I've heard). Those couple days I woke up feeling...apathetic and unfeeling, but not too awful, if that makes sense. Later in the day I'd feel anxious, like when I used to be on ADD meds when I was younger (I'm 22 fyi). I didn't care for the feeling, but I knew I could live with it. Except those symptoms stopped and were replaced by what my questions pertain to.

After that, I suddenly found myself losing sleep. I'd take it right before bedtime, only to wake up a few hours later, wired. I'd lose my sense of time, esepcially earlier on in the dose. Best way to describe it is that if real life was at 60 frames per second, I felt (and still do early in the dose) that I'm experiencing life at 20-30 frames per second, ie almost at autopilot. Even when I get that sense of time back, I still have the "atripla fog" that I see people reference in some of their posts. Im going to stick with this medicine for a little while though, because it has only been a week, and I know that the side effects will ideally lessen/dissipate with time.

I know that fatty foods can make the symptoms even worse, and I'm a little scared that besides the physical aspect of a smaller appetite, I've also been mentally scared to eat as much over the past week. (not that I haven't been eating, just that it tends to be on the back of my mind). So I guess my initial question, is how long of a time difference between eating something that's fatty and taking the meds is safe. When is it too soon? Obviously I shouldn't use the excuse of "OMG I CANT TAKE MEDS CUZ I ATE SOME FRIED CHICKEN!", and no, so far I've kept up with all of my doses, although my times are a little wonky (earliest dose at 10pm, latest at 2:30-3AM). Actually, that's a good second question, in terms of side effects and medical effectiveness, is taking doses in that wide of a span of time going to harm me?

Thanks for the input! Yes, based on the time of my questions I am a few hours into my latest dose, but I figured that if I have the questions on my mind now, might as well ask before I forget, right?  :D

So TLDR:

1. In your experience, when is too soon/ok for eating fatty foods and taking Atripla?
2. Is taking the medicine with a daily dose ranging from 10pm-3am going to harm me in terms of side effects and medical effectiveness/resistance?
« Last Edit: March 16, 2012, 03:05:32 AM by HIVidyas »

Offline mecch

  • Member
  • Posts: 11,650
  • red pill? or blue pill?
Re: Atripla and me
« Reply #1 on: March 16, 2012, 06:46:09 AM »
Welcome to the forum.

It might take a number of weeks for you to run through miscellaneous things you feel, but many of them won't stick around.  It has only been a week.

If I recall my doctor said regular dosing is important at the beginning of treatment and then later on when undetectable a number of months, certain combos give more flexibilitiy for timing.   I guess those with more knowledge can pipe in about your 4 hour spread of dosing. That is quite ok with Atripla after you are on HAART for awhile but - at the beginning of treatment - I don't know...

The fatty food thing seems a bit mixed up for you. The warning is against taking Atripla with fatty foods at the same time.  You shouldn't be worried about what you are eating all day, for example if you are worrying a cheeseburger at lunch has something to do with your Atripla before bed.  At least two hours after a big meal.  The common experience is that a non-fatty snack is ok with most people so if you want to take it with food have an apple or pretzels, etc.

Keep an eye on your anxiety and if you judge that it really seems to be related to the Atripla you should be mentioning this to your doctor on subsequent visits.

Anyway welcome, and how are you doing otherwise. 

Do you see some benefits to starting HAART?  Share some. Don't forget to think of these too, not just the downsides and fears of possible downsides.

“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline HIVidyas

  • Member
  • Posts: 5
Re: Atripla and me
« Reply #2 on: March 16, 2012, 10:38:01 AM »
I'll try and be more rigid with my doses during these early days. The one positive I can possibly see is that it MAY have improved my video game skills if its been a few hours after the dose, which was surprising. I play videogames that look like this http://www.youtube.com/watch?v=DWYGo9hC9lk (not me playing although that was the stage I did) to chill out after work sometimes. It can be kinda hectic on the screen, so I was shocked that I was doing better than normal. Of course, when I tried to play that right after my dose it got to be too much, but it was really interesting.

I think the other big thing will be finding the best time to work on my school stuff while on my HAART. It's spring break so atm there hasn't really been much, but next week things will pick up. I only go to school part time+work part time, so it's not too awful, but this week I've had a report that I've been working on. The rough  draft is mostly done, but it's due on Tuesday. So I guess you could say that that's another benefit. Knowing that I may be out of it sometimes mentally has made me a LITTLE better with managing my time, splitting up my report over the course of the week, instead of trying to get it all done today or tomorrow, which is what I'd normally do. Go figure.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.